Alert archive / California / Flash Flood Warnings in 2025

Flash Flood Warning 28, NWS Las Vegas, NV

June 5, 2025San Bernardino County, California; Clark County, Nevada

NWS Las Vegas, NV issued this flash flood warning at Jun 5, 2025, 11:35 AM PDT for San Bernardino County, California; Clark County, Nevada. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 5, 2025, 11:35 AM PDT (18:35 UTC)
Expired
Jun 5, 2025, 4:00 PM PDT
In force
4 hr
Issued by
NWS Las Vegas, NV
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

Counties San Bernardino County, CA, Clark County, NV

The radar

The Las Vegas radar (KESX), 3 km from the middle of the area, began a volume at 18:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 5, 12:54 PM PDTRAIN 06 Ene Mountain Pass, CASolo vehicle rollover into the center divide of Interstate 15 during heavy rain.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 6.6 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2025-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 421 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2025-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
421 J/kg
Mixed-layer CIN
-167 J/kg
Mixed-layer LCL
2264 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

806 
WGUS55 KVEF 051835
FFWVEF
CAC071-NVC003-052300-
/O.NEW.KVEF.FF.W.0028.250605T1835Z-250605T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
1135 AM PDT Thu Jun 5 2025

The National Weather Service in Las Vegas has issued a

* Flash Flood Warning for...
  San Bernardino County in southern California...
  Southwestern Clark County in southern Nevada...

* Until 400 PM PDT.

* At 1135 AM PDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Flash flooding is ongoing or 
  expected to begin shortly.

  HAZARD...Life-threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life-threatening flash flooding of low-water
           crossings, creeks, normally dry washes and roads.

* Some locations that will experience flash flooding include...
  Searchlight, Jean, Primm, Nipton Road Mile Marker 3, Nipton, 
  Nipton And Ivanpah Roads, Goodsprings, Cottonwood Cove Campground 
  and Willow Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3592 11549 3592 11471 3587 11466 3585 11470
      3583 11470 3581 11471 3576 11469 3571 11470
      3569 11468 3565 11469 3561 11465 3559 11466
      3558 11468 3554 11466 3551 11468 3549 11468
      3544 11507 3532 11528 3548 11551 3567 11545

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

JCS
2 follow-up statements
441 
WGUS75 KVEF 052055
FFSVEF

Flash Flood Statement
National Weather Service Las Vegas NV
155 PM PDT Thu Jun 5 2025

CAC071-NVC003-052300-
/O.CON.KVEF.FF.W.0028.000000T0000Z-250605T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-Clark NV-
155 PM PDT Thu Jun 5 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 4 PM PDT THIS 
AFTERNOON FOR SAN BERNARDINO AND SOUTHWESTERN CLARK COUNTIES...

At 155 PM PDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Flash flooding is ongoing or expected 
to begin shortly.

HAZARD...Life-threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar.

IMPACT...Life-threatening flash flooding of low-water crossings,
         creeks, normally dry washes and roads.

Some locations that will experience flash flooding include...
  Searchlight, Jean, Primm, Nipton Road Mile Marker 3, Nipton, 
  Nipton And Ivanpah Roads, Goodsprings, Cottonwood Cove Campground 
  and Willow Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3592 11549 3592 11471 3587 11466 3585 11470
      3583 11470 3581 11471 3576 11469 3571 11470
      3569 11468 3565 11469 3561 11465 3559 11466
      3558 11468 3554 11466 3551 11468 3549 11468
      3544 11507 3532 11528 3548 11551 3567 11545

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

JCS
086 
WGUS75 KVEF 052252
FFSVEF

Flash Flood Statement
National Weather Service Las Vegas NV
352 PM PDT Thu Jun 5 2025

CAC071-NVC003-052302-
/O.EXP.KVEF.FF.W.0028.000000T0000Z-250605T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-Clark NV-
352 PM PDT Thu Jun 5 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 4 PM PDT THIS AFTERNOON FOR 
SAN BERNARDINO AND SOUTHWESTERN CLARK COUNTIES...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

&&

LAT...LON 3592 11549 3592 11471 3587 11466 3585 11470
      3583 11470 3581 11471 3576 11469 3571 11470
      3569 11468 3565 11469 3561 11465 3559 11466
      3558 11468 3554 11466 3551 11468 3549 11468
      3544 11507 3532 11528 3548 11551 3567 11545

$$

JCS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jun 5, 9:47 AM PDT, 1 hour 48 minutes earlier.

Area forecast discussion, Jun 5, 9:47 AM PDT, 1 hour 48 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
947 AM PDT Thu Jun 5 2025

.SYNOPSIS...Isolated-to-scattered showers and thunderstorms are
expected across southern Nevada and northwest Arizona this afternoon
with lesser chances in southeastern California. Gusty outflow winds,
frequent lightning, and moderate-to-heavy rain will be threats with
any storms that develop. Things will begin to dry out and heat up as
we head into the weekend.

&&

.UPDATE...A line of weakening thunderstorms is currently moving east
through northern Clark and Mohave counties. Along with frequent
lightning, these generally produced between .2 and .6 inch of
precipitation over the last six hours, including .55 inch at
Mesquite and .43 inch at Colorado City. High resolution guidance
shows redevelopment of thunderstorms along high terrain in southern
Nevada and northwestern Arizona by late morning, becoming more
numerous and moving into the valleys in the afternoon. Rain rates of
an inch per hour are possible which could lead to flooding impacts.
High resolution guidance is still showing the potential for outflow
winds up to 50 mph with the stronger storms, which makes sense given
1500 J/kg DCAPE this afternoon near the California/Nevada state
line. Storms will have up to 1000 J/kg SBCAPE to work with later
today. Lacking shear should reduce the hail threat. Most of the
storm activity should end in the evening.

&&

.SHORT TERM...Today.

Elongated troughing stretching from the eastern Pacific through
southern California into southern Nevada and northwest Arizona will
allow for vorticity advection into the region today. This advection
combined with daytime heating and precipitable water values over 200%
of normal will allow for another round of showers and thunderstorms
across much of the area this afternoon. Convection will favor areas
of higher terrain for development beginning later this morning.
Showers and thunderstorms will move off the higher terrain, tending
to move from west to east with the upper-level flow. Southern Nevada
and northwest Arizona will have the best chances at seeing scattered
showers and thunderstorms this afternoon as this is where CAPE
values around 500 to 1,000 J/kg overlap with 0.75 to 1.0 inches of
precipitable water. Convection in San Bernardino and Inyo counties
will be more isolated in nature. Anomalous moisture across the area
will allow for moderate-to-heavy rain capable of resulting in
isolated flash flooding will be possible with stronger storms.
Frequent and dangerous lightning and 30 to 40 mph outflow wind gusts
will be possible with any storms that develop; 50 mph outflow wind
gusts will be possible with stronger storms. With lower CAPE values
than we had on Tuesday and lack of sufficient wind shear, 1 inch
hail is not expected to be a threat today. However, more robust
convection may produce graupel or small hail (pea, nickel, or dime
sized). Convection will begin to die down across the region after
sunset with the exception of northern Lincoln County where showers
and thunderstorms may linger later into the evening.

.LONG TERM...Friday through Wednesday.

Friday through early next week, a return to more typical early June
hot and dry conditions is on tap for southern Nevada, southeastern
California and northwestern Arizona. Ensemble guidance and cluster
analyses remain in good agreement regarding a strengthening ridge
over the region, which will facilitate a decrease in moisture and
gradually warming temperatures, with a return to above normal
temperatures on Friday, warming to well above normal Sunday through
at least Tuesday. Fairly widespread highs in the 90s and lower 100s
are expected Sunday through Tuesday, with Monday and Tuesday looking
to be the hottest days of the forecast. Along with the warming
temperatures will be increasing HeatRisk, with "Major" HeatRisk
returning to Death Valley and the Lower Colorado River Valley on
Saturday, gradually expanding across other lower elevations through
early next week, with "Extreme" HeatRisk possible for the lowest
Valleys Monday and Tuesday. Thereafter, ensemble members begin to
diverge, with some indications that a weak trough may try to
undercut the ridge heading into midweek, but with little in the way
of moisture, this trough would have little impact other than
tempering the hot temperatures by a couple of degrees, and producing
some breezy conditions. Stay tuned.

&&

.AVIATION...For Harry Reid...For the 18Z Forecast
Package...Convection will develop today and is expected to be more
widespread than yesterday and may impact all terminals.
Thunderstorms in and around the valley could produce gusty erratic
winds with gusts over 30KT, especially between 20Z and 02Z. In
addition- storms today could produce lightning, small hail, moderate
to heavy that could reduce visibility to 6sm, and CIGs to 8000ft.
Outside of convection influence, southeast winds are expected this
afternoon around 8KT with intermittent gusts to around 15KT.

Precipitation will diminish after 03Z this evening. Winds may be
erratic for a few hours after thunderstorms end depending on how
outflow impact the valley this afternoon, but diurnal winds trends
with light winds speeds are expected to set up by 08Z at the latest.
Light winds following typical trends will then persist through the
rest of the TAF period. On Friday, isolated showers and
thunderstorms may develop after 20Z but the chance for convection
and convective impacts is much lower on Friday compared to today. It
is less likely that gusty outflows will impact the valley on Friday
with the most likely scenario being light diurnal wind trends
continuing through the afternoon.

For the rest of southern Nevada, northwest Arizona and southeast
California...For the 18Z Forecast Package...Scattered showers and
thunderstorms will develop this afternoon in Clark, Lincoln, and
northern Mohave counties, as well as in the Sierra. Convection today
could produce erratic wind gusts over 30KT, moderate to heavy rain,
reduced visibility due to heavy rain or blowing dust, lightning, and
CIGS below 10kft. Precipitation will diminish after 03Z, with dry
conditions expected across the region by 08Z. After a dry night,
additional showers and thunderstorms should develop after 18Z on
Friday in southern Nevada and western Arizona, however convection on
Friday will be less widespread and less likely to produce impacts
compared to today.

Outside of convective influence, expected south to southwest winds
around 10KT to develop this afternoon across the region with the
strongest winds expected in the Colorado River Valley where gusts up
to 20KT are likely. Winds will diminish after sunset with typical
light wind patterns expected tonight and Friday. &&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.

&&

UPDATE...Meltzer
SHORT TERM...Stessman
LONG TERM...Phillipson
AVIATION...Nickerson

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 11:09 AM PDTSevere Thunderstorm WarningVEFClark66 min
Jun 5, 12:15 PM PDTSevere Thunderstorm WarningVEFClark60 min
Jun 5, 1:33 PM PDTFlash Flood Warning Considerable damage threatVEFLincoln5 hr
Jun 5, 2:16 PM PDTAreal Flood AdvisoryVEFClark3 hr
Jun 5, 2:20 PM PDTSevere Thunderstorm WarningVEFClark40 min
Jun 5, 2:59 PM PDTSevere Thunderstorm WarningVEFClark61 min
Jun 5, 3:09 PM PDTSevere Thunderstorm WarningVEFClark51 min
Jun 5, 3:13 PM PDTFlash Flood Warning Considerable damage threatVEFClark3 hr

Nearby

Flash Flood Warnings in California, 2025Flash Flood Warnings in Nevada, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.